Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 467, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 21, 2021, 5:19 PM CDT for Blaine County, Dewey County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 21, 2021, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WUUS54 KOUN 212219
SVROUN
OKC011-043-212300-
/O.NEW.KOUN.SV.W.0467.210821T2219Z-210821T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
519 PM CDT Sat Aug 21 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Blaine County in northwestern Oklahoma...
East central Dewey County in northwestern Oklahoma...
* Until 600 PM CDT.
* At 518 PM CDT, a severe thunderstorm was located near Canton,
moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3594 9861 3598 9872 3610 9868 3608 9856
3602 9849
TIME...MOT...LOC 2218Z 208DEG 6KT 3601 9861
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JP1 follow-up statement
756
WWUS54 KOUN 212251
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
551 PM CDT Sat Aug 21 2021
OKC011-043-212300-
/O.CON.KOUN.SV.W.0467.000000T0000Z-210821T2300Z/
Blaine OK-Dewey OK-
551 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BLAINE AND EASTERN DEWEY COUNTIES...
At 551 PM CDT, a severe thunderstorm was located over Canton, moving
northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3596 9858 3601 9868 3607 9868 3607 9857
3601 9850 3597 9857
TIME...MOT...LOC 2251Z 204DEG 7KT 3605 9858
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:15 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 21, 2:15 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
215 PM CDT Sat Aug 21 2021
...New LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 108 PM CDT Sat Aug 21 2021
Current surface analysis shows a cold front sneaking into NW OK,
with an outflow boundary extending W/E near the I-40 corridor and
then slightly NE to near SWO. Another outflow boundary extended
N/S from SWO due southward. Visible satellite is slowly starting
to indicate cumulus developing along these boundaries. In
addition, differential heating is occuring south of Enid to near
Guthrie and Stillwater, with a plume of low level moisture still
residing over north central OK. All these areas will be focus for
moist convection later this afternoon into this evening,
especially over western/NW OK as a subtle perturbation lifts out
of west TX. Given precip loading and expected downdraft CAPE
(especially over NW OK within drier subcloud layer) would expect
some severe gusts thru tonight. Most of the precip should
dissipate a couple hours after sunset, but some elevated showers
could persist into the overnight across northern OK.
The main concern Sunday will be the heat. Still expect heat index
values to exceed 105 for many locations along and east of I-35.
Extreme values of WBGT will also cover a more widespread area as
compared to today, even with the wind speeds increasing a bit
from the south. Therefore, have decided to go ahead with another
heat advisory for tomorrow afternoon.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 209 PM CDT Sat Aug 21 2021
During the long term, the upper flow and changing weather including
a tropical system, will stay across much of the northern half of the
U.S. A persisting upper high across most of the southern half of the
country will maintain a slightly warmer than seasonable pattern
keeping the Southern Plains hot and humid as well as POP free
through next week. Although model trends have been underestimating
afternoon dew points perhaps due to mixing biases, the excessive
heat will be the main concern with triple digit heat indices. Could
see heat advisories for a couple of days, mainly across the central
and southeast portions of our Oklahoma area.
At the end of this forecast period, an upper trough digging into the
Central Plains may start to break our upper high pattern. With the
possibility of a surface boundary also pushing into the Central
Plains, could see some storm POPs mainly on Saturday afternoon
across northern Oklahoma, while a weak upper low across the
Mississippi Delta Region could also brush additional elevated storm
POPs into southeast Oklahoma as well.
&&
.AVIATION...
(18Z TAFS)
Issued at 108 PM CDT Sat Aug 21 2021
Main aviation concern thru tonight will be developing tstorms,
mainly near and north of I-40. Currently expect them to initially
develop after 21Z south of WWR and near SWO, and then become a
bit more widespread into the evening over central OK. For now,
will only include tempo for TSRA at CSM and SWO where confidence
is high enough to warrant it. Otherwise, PROB30 were continued.
Expect some strong wind gusts under any stronger storms.
&&
.UPPER AIR...
Issued at 108 PM CDT Sat Aug 21 2021
An Upper Air flight is not planned for today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 95 74 96 / 30 0 0 0
Hobart OK 73 97 72 99 / 30 0 0 0
Wichita Falls TX 76 98 74 99 / 0 0 0 0
Gage OK 70 95 72 98 / 40 0 0 0
Ponca City OK 72 96 74 100 / 20 10 0 0
Durant OK 75 97 73 98 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ018>020-024>032-
039>043-045>048-050>052.
Heat Advisory from noon to 8 PM CDT Sunday for OKZ007-008-012-
013-018>020-024>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...03
LONG TERM....68
AVIATION...03Hazardous weather outlook, Aug 21, 3:38 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 338 PM CDT Sat Aug 21 2021 OKZ004>048-050>052-TXZ083>090-221000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 338 PM CDT Sat Aug 21 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heat... Very hot and humid conditions will cause heat index of 105 to 110 degrees this afternoon. These conditions could cause heat related illness, particularly for those working or participating in outdoor activities. .Thunderstorms... There is a marginal risk of severe thunderstorms this afternoon and evening for northern and central Oklahoma. The main hazards will be damaging wind gusts and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Heat... Very hot and humid conditions will continue into next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 21, 3:32 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Norman OK
332 PM CDT Sat Aug 21 2021
OKZ034>036-212100-
Kiowa OK-Greer OK-Jackson OK-
332 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northeastern
Jackson, southwestern Kiowa and southeastern Greer Counties through
400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martha, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Altus, Blair, Martha, Friendship, Warren, Altus Air Force Base and
southeastern Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3465 9941 3472 9948 3492 9927 3471 9908
TIME...MOT...LOC 2031Z 238DEG 28KT 3473 9938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Aug 21, 3:40 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Norman OK
340 PM CDT Sat Aug 21 2021
OKZ009-014-015-212115-
Roger Mills OK-Dewey OK-Ellis OK-
340 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern Ellis,
northeastern Roger Mills and western Dewey Counties through 415 PM
CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Harmon, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Ellis,
northeastern Roger Mills and western Dewey Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3595 9952 3602 9958 3615 9945 3600 9931
TIME...MOT...LOC 2040Z 235DEG 12KT 3602 9949
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Aug 21, 4:01 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Norman OK
401 PM CDT Sat Aug 21 2021
OKZ015-212130-
Dewey OK-
401 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of central Dewey County
through 430 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taloga, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taloga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3596 9902 3601 9910 3613 9904 3603 9888
TIME...MOT...LOC 2101Z 221DEG 11KT 3602 9902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JPLocal storm report, Aug 21, 4:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SAT AUG 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 7 SE HARMON 36.07N 99.47W
08/21/2021 E1.75 INCH ELLIS OK BROADCAST MEDIA
ON COUNTY ROAD NS 1950.
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:00 AM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Aug 21, 2:36 AM CDT | Heat Advisory | OUN | Atoka, Bryan, Canadian, Carter, Cleveland, Coal and 18 more | 17 hr |
| Aug 21, 1:38 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Canadian, Carter, Cleveland, Coal and 22 more | 30 hr |
| Aug 21, 3:32 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Aug 21, 3:40 PM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Aug 21, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 38 min |
| Aug 21, 4:01 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Aug 21, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 49 min |
| Aug 21, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 43 min |
| Aug 21, 5:05 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 40 min |
| Aug 21, 5:22 PM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Aug 21, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 46 min |
| Aug 21, 5:31 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 21, 5:35 PM CDT | Areal Flood Advisory | OUN | Dewey | 3 hr |
| Aug 21, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Aug 21, 6:03 PM CDT | Special Weather Statement | OUN | Custer | 27 min |
| Aug 21, 6:10 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 21, 6:14 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 21, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 23 min |
| Aug 21, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 39 min |
| Aug 21, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Aug 21, 6:33 PM CDT | Areal Flood Advisory | OUN | Dewey, Ellis, Roger Mills | 3 hr |
| Aug 21, 6:56 PM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.